Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 24, 2013, 3:47 PM EDT. It took effect at Mar 24, 2013, 9:57 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:47 PM EDT (19:47 UTC)
- In effect from
- Mar 24, 2013, 9:57 PM EDT
- Expired
- Mar 25, 2013, 3:39 PM EDT
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
272 WHUS71 KBUF 241947 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EDT SUN MAR 24 2013 LOZ042-250400- /O.NEW.KBUF.SC.Y.0039.130325T0600Z-130325T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 347 PM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
512 WHUS71 KBUF 250157 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 957 PM EDT SUN MAR 24 2013 LEZ040-041-251000- /O.EXB.KBUF.SC.Y.0039.130325T0157Z-130325T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 957 PM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-251000- /O.CON.KBUF.SC.Y.0039.130325T0600Z-130325T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 957 PM EDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
468 WHUS71 KBUF 250703 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 303 AM EDT MON MAR 25 2013 LEZ041-250815- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-130325T1200Z/ LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 303 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE EARLY THIS MORNING. $$ LOZ042-251515- /O.CON.KBUF.SC.Y.0039.000000T0000Z-130325T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 303 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-251200- /O.CON.KBUF.SC.Y.0039.000000T0000Z-130325T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 303 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK/TJP
526 WHUS71 KBUF 251343 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 943 AM EDT MON MAR 25 2013 LOZ042-252145- /O.CON.KBUF.SC.Y.0039.000000T0000Z-130325T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 943 AM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
143 WHUS71 KBUF 251939 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT MON MAR 25 2013 LOZ042-252045- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-130325T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 339 PM EDT MON MAR 25 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED. $$ APFFEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:22 PM EDT, 25 minutes earlier.
Area forecast discussion, Mar 24, 3:22 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 322 PM EDT SUN MAR 24 2013 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL TRACK THROUGH THE OHIO VALLEY TONIGHT AND THEN REDEVELOP ALONG THE MID ATLANTIC COAST ON MONDAY. THIS WILL BRING LIGHT SNOW TO THE SOUTHERN TIER LATE TONIGHT AND MONDAY...WITH MAINLY FLURRIES ELSEWHERE. BELOW AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...BEFORE SOME MODERATION TAKES PLACE LATE IN THE WEEK AND INTO NEXT WEEKEND. && .NEAR TERM /THROUGH MONDAY/... THROUGH THIS EVENING...VARIABLE CLOUDINESS WILL PREVAIL. WHILE THE INSTABILITY INDUCED STRATOCUMULUS WILL DISSIPATE AS DRIER AIR MIXES IN...HIGH CLOUDS WILL OVERSPREAD THE REGION FROM SOUTHWEST TO NORTHEAST. AFTERWARD...OUR ATTENTION TURNS TO LOW PRESSURE ACROSS WESTERN KENTUCKY. THIS LOW IS FORECAST TO TRACK TO OHIO...THEN REDEVELOP OFF THE DELMARVA PENINSULA. A CONSENSUS OF 12Z MODEL GUIDANCE (RGEM/NAM/GFS/SREF) HAS SHIFTED SLIGHTLY SOUTHWARD WITH THE TRACK OF THIS LOW...WHICH REDUCES THE CHANCE FOR SNOW IN OUR FORECAST AREA. BUFKIT DOES SNOW SOME LIFT GENERATED IN THE MID AND UPPER LEVELS...WITH STRONGER LIFT IN THE LOWER AND MID-LEVELS FORECAST TO REMAIN WELL SOUTH OF THE NY/PA BORDER. THE RESULT WILL BE A GENERAL LIGHT SNOWFALL ACROSS THE SOUTHERN TIER...WITH LIGHT ACCUMULATIONS LESS THAN 2 INCHES. DO NOT EXPECT ANY ACCUMULATION NORTH OF THIS...WITH THE CITIES OF BUFFALO AND ROCHESTER AND POINTS NORTHWARD LIKELY TO BE SIMPLY CLOUDY TONIGHT AND MONDAY. THE BEST CHANCE FOR SNOW WILL BE LATE TONIGHT AND THROUGH MID-DAY MONDAY...AS WHATS LEFT OF THE FILLING SURFACE LOW PASSES TO OUR SOUTH. OTHERWISE...MID AND HIGH CLOUDS WILL LIKELY KEEP TEMPERATURES FROM DROPPING TOO MUCH TONIGHT...WITH LOWS MAINLY IN THE UPPER 20S TO LOWER 30S. THERE MAY BE A BRIEF CLEARING EAST OF LAKE ONTARIO BETWEEN THE DISSIPATION OF THE STRATOCUMULUS AND THE HIGH CLOUDS...SO LOWS MAY POTENTIALLY BE QUITE A BIT COLDER THERE IF THIS HAPPENS. FOR MONDAY...HIGHS WILL CONTINUE TO RUN ON THE COOL SIDE...LIKELY TOPPING OUT AROUND 40 NORTH...AND IN THE UPPER 30S SOUTH. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... SNOW ALONG THE NORTHERN EDGE OF THE STORM SYSTEM CROSSING PENNSYLVANIA WILL END BY LATE MONDAY...BUT YET ANOTHER STRONG MID LEVEL CLOSED LOW WILL DEVELOP JUST OFF THE NEW ENGLAND COAST MONDAY NIGHT THROUGH TUESDAY NIGHT WITH CYCLONIC NORTHWEST FLOW ESTABLISHED ACROSS THE EASTERN LAKES AND NORTHEASTERN STATES. SCATTERED SNOW SHOWERS AND FLURRIES WILL RESULT FROM THIS COLD CYCLONIC FLOW...NOT COLD ENOUGH FOR LAKE EFFECT SNOW BUT THE MOISTURE CONTRIBUTION FROM THE LAKES AND UPSLOPE FROM THE LAKE BASINS TO HIGHER TERRAIN WILL PRODUCE SOME LIGHT SNOW. TEMPERATURES WILL REMAIN BELOW NORMAL...WITH HIGHS TUESDAY AND WEDNESDAY IN THE UPPER 30S AT LOWER ELEVATIONS AND LOW TO MID 30S ACROSS HIGHER TERRAIN. && .LONG TERM /THURSDAY THROUGH SUNDAY/... BELOW AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK. THE MID LEVEL CLOSED LOW ALONG THE NEW ENGLAND COAST WILL SLOWLY WEAKEN AND MOVE OUT TO SEA BY THURSDAY. THIS WILL MAINTAIN CYCLONIC NORTHWEST FLOW ACROSS THE LOWER LAKES WITH PERIODIC WEAK ASCENT AND WRAP AROUND MOISTURE SUPPORTING CHANCES FOR FLURRIES AND LIGHT SNOW SHOWERS THROUGH FRIDAY EVENING. 12Z GFS AND 12Z ECMWF ARE CLOSE AS TO THE GENERAL OUTLOOK FOR NEXT SATURDAY AND SUNDAY WITH A WEAK UPPER RIDGE AND LIKEWISE WEAK SURFACE HIGH CROSSING THE REGION. AFTER LOW CHANCE POPS MAINLY ONLY FOR RISK OF SPRINKLES EARLY ON SATURDAY...WILL GO WITH NIL POPS FOR THE REMAINDER OF SATURDAY AND SUNDAY WITH A CLEARING TREND...ALSO WARMER SOUTHWEST TO SOUTHERLY SURFACE WINDS BUMP DAYTIME TEMPS INTO MID 40S ON SATURDAY AND THE MID TO UPPER 40S ON SUNDAY. DEEP GULF MOISTURE OVER THE PLAINS STATE TO THE UPPER MIDWEST WILL ACCOMPANY AN APPROACHING COLD SUNDAY NIGHT...SLIGHT TIMING DIFFERENCE BETWEEN GFS/EC BUT THIS IS OUTSIDE THE TIMEFRAME OF THE CURRENT FORECAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... WIDESPREAD VFR CONDITIONS ARE IN PLACE AT 18Z...AND THESE ARE LIKELY TO PERSIST THROUGH THE REMAINDER OF THIS AFTERNOON AND WELL INTO TONIGHT. LOW PRESSURE TRACKING TO THE SOUTH IS EXPECTED TO BRING SOME LIGHT SNOWFALL TO JHW...WITH GENERALLY MVFR CONDITIONS LIKELY LATE TONIGHT AND MUCH OF MONDAY. ELSEWHERE...EXPECT ONLY MID AND HIGH CLOUDS...WHICH ARE LIKELY TO REMAIN WELL ABOVE 3000 FEET. OUTLOOK... MONDAY NIGHT THROUGH FRIDAY...VFR/MVFR. A PERSISTENT CHANCE OF SNOW SHOWERS AND MVFR CIGS. && .MARINE... LOW PRESSURE LIFTING INTO THE OHIO VALLEY WILL CAUSE NORTHEAST WINDS TO PICK UP ON THE LAKES LATER TONIGHT THROUGH MONDAY. WITH NORTHEASTERLY WINDS INCREASING TO 10 TO 20 KNOTS...EXPECT THE HIGHEST WAVES TO BE ALONG THE WESTERN SOUTH SHORES OF LAKE ONTARIO...ESPECIALLY CONSIDERING A NE FLOW TENDS TO FLOW DOWN THE LAKE NICELY. BECAUSE OF THIS WILL ISSUE A SMALL CRAFT ADVISORY FOR THERE. OTHERWISE...WILL ALSO HAVE TO KEEP AN EYE ON LAKE ERIE WEST OF DUNKIRK...WERE WINDS/WAVES ARE EXPECTED TO BE CLOSE TO SMALL CRAFT CRITERIA. WINDS AND WAVES WILL DIMINISH MONDAY NIGHT AS THE LOW EXITS OUT TO SEA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM EDT MONDAY FOR LOZ042. && SYNOPSIS...APFFEL NEAR TERM...APFFEL SHORT TERM...WCH LONG TERM...WCH AVIATION...APFFEL MARINE...APFFEL/WCH
Hazardous weather outlook, Mar 24, 5:07 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT SUN MAR 24 2013 NYZ001>008-010>014-019>021-085-250915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 507 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.